Alert archive / Georgia / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at May 15, 2010, 2:27 PM EDT for Fannin County, Georgia. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2010, 2:27 PM EDT (18:27 UTC)
- Expired
- May 15, 2010, 4:01 PM EDT
- In force
- 94 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Fannin County, GA
The radar
The Atlanta radar (KFFC), 166 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660 WGUS52 KFFC 151827 FFWFFC GAC111-160030- /O.NEW.KFFC.FF.W.0006.100515T1827Z-100516T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 227 PM EDT SAT MAY 15 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL FANNIN COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 830 PM EDT * AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RAINFALL AMOUNTS UP TO 3 INCHES HAS BEEN DETECTED IN THIS AREA AND ANOTHER 1 TO 2 INCHES OF RAIN ARE POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3489 8432 3485 8414 3475 8416 3476 8427 $$
1 follow-up statement
183 WGUS72 KFFC 152001 FFSFFC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT SAT MAY 15 2010 GAC111-152004- /O.CAN.KFFC.FF.W.0006.000000T0000Z-100516T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN GA- 401 PM EDT SAT MAY 15 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL FANNIN COUNTY... A STORM MOVED SLOWLY ACROSS CENTRAL FANNIN COUNTY THIS AFTERNOON...BRINGING 3 TO 4 INCHES OF RAIN TO THE WILSCOT...OCONEE AND BUCKEYE CREEKS. THESE CREEKS MAY STILL BE RATHER HIGH DUE TO THE EARLIER RAIN...BUT NO FLOODING HAS BEEN REPORTED. BECAUSE THE HEAVIEST RAIN HAS MOVED AWAY FROM CENTRAL FANNIN COUNTY...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. A FEW SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THROUGHOUT THE AFTERNOON AND EVENING...SO RESIDENTS OF FANNIN COUNTY ARE URGED TO STAY ATTUNED TO THE WEATHER SITUATION. IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3489 8432 3485 8414 3475 8416 3476 8427 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at May 15, 1:59 PM EDT, 28 minutes earlier.
Area forecast discussion, May 15, 1:59 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 159 PM EDT SAT MAY 15 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... WITH THE H5 RIDGE JUST TO OUR EAST...THE TROUGH TO OUR WEST WILL EJECT A SERIES OF S/WS ACROSS THE SOUTHEAST U.S. ATMOSPHERE REMAINS UNSTABLE AND WITH THE CAP ACROSS NORTH ERODED...TSTORMS ARE DEVELOPING. THIS WILL DIMINISH AFTER SUNSET. THE NEXT S/W WILL MOVE INTO THE STATE SUNDAY BRINGING A GREATER CHANCE OF TSTORMS TO MUCH OF THE CWA. THIS WILL EXIT SUNDAY EVENING AND THEN THE FINAL IN THE SERIES OF S/WS WILL MOVE ACROSS THE CWA MONDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS INTO THIS EVENING ACROSS NORTH GEORGIA (CENTRAL GEORGIA WILL REMAIN CAPPED AS INDICATED BY THE CIN)...MAINLY A POTENTIAL FOR HAIL AND GUSTY WINDS. THERE IS A SLIGHTLY GREATER RISK OF SEVERE STORMS SUNDAY AFTERNOON AND MONDAY WITH MUCAPES IN THE 1400-1600 RANGE AND NO CAP TO CONTEND WITH. TEMPS TONIGHT...MAV HAS BEEN RUNNING TOO COLD WITH THE MET BEING VERY CLOSE TO REALITY. WILL STICK CLOSE TO MET TEMPS TONIGHT WHICH IS VERY NEARLY PERSISTENCE WHICH SEEMS LIKELY. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE H5 TROUGH BECOMES NEARLY STATIONARY OVER THE EASTERN U.S. THROUGH MOST OF THE LONG TERM. TOWARD THE END OF THE PERIOD BOTH GFS/ECMWF DIG AN H5 S/W UNDER THE H5 HIGH OVER THE NORTHERN MISSISSIPPI VALLEY. THIS S/W WILL BRING ANOTHER CHANCE OF TSTORMS TO THE CWA SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 85 65 81 62 / 40 60 60 70 40 ATLANTA 68 83 67 80 63 / 40 60 60 70 20 BLAIRSVILLE 59 75 62 76 59 / 60 80 70 70 30 CARTERSVILLE 64 82 64 81 59 / 50 70 70 70 20 COLUMBUS 68 86 68 83 65 / 10 50 50 70 30 GAINESVILLE 66 82 65 79 62 / 60 70 60 70 30 MACON 66 87 67 84 65 / 10 40 50 70 30 ROME 65 83 66 82 61 / 60 80 70 70 20 PEACHTREE CITY 65 83 65 81 61 / 30 60 60 70 30 VIDALIA 68 89 68 85 68 / 5 30 40 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, May 15, 10:50 AM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1050 AM EDT SAT MAY 15 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1050 AM EDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE FAR NORTH GEORGIA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS EXPECTED REMAINDER OF NORTH AND PORTIONS OF CENTRAL GEORGIA LATE THIS AFTERNOON AND EVENING. .SYNOPSIS... A SURFACE TROUGH WAS OVER NORTH GEORGIA WHILE A FRONTAL BOUNDARY REMAINED OVER TENNESSEE. THE FRONT IS EXPECTED TO MOVE CLOSE TO THE GEORGIA BORDER TONIGHT. .PRIMARY HAZARDS... LARGE HAIL OF ONE INCH OR GREATER AND DAMAGING WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE WITH SEVERE STORMS. THE MOST LIKELY AREA IS NORTH OF A LINE FROM ROME THROUGH DAWSONVILLE TO GAINESVILLE. OTHERWISE...FREQUENT CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THE SCATTERED THUNDERSTORMS. THIS AREA IS MAINLY NORTH OF A LINE FROM FORT BENNING THROUGH PERRY TO LOUISVILLE. .DISCUSSION... A WARM AND HUMID AIRMASS REMAINS OVER THE AREA WITH PRECIPITABLE WATER VALUES OF 1.5 INCHES. SURFACE DIURNAL HEATING COMBINED WITH GRADUAL COOLING ALOFT WILL DESTABILIZE THE ATMOSPHERE CAUSING CONDITIONS TO BECOME MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. CAPES WILL RANGE FROM 2000 TO 3000 WITH LIFTED INDICES OF MINUS 4 TO MINUS 6 BY LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON. SOME OF THESE MAY BE STRONG. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY...A FEW OF WHICH MAY BE STRONG TO SEVERE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN FAR EAST GEORGIA TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THE PERIOD WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION...ESPECIALLY ACROSS NORTH GEORGIA THROUGH THE LATE AFTERNOON AND EVENING HOURS. 16
In the hours before
Special weather statement, May 15, 1:38 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EDT SAT MAY 15 2010 GAZ013-021-151830- 138 PM EDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN NORTHEAST CHEROKEE AND SOUTHEAST PICKENS COUNTIES UNTIL 230 PM EDT... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BALL GROUND...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTHEASTERN CHEROKEE AND SOUTHEASTERN PICKENS COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BALL GROUND...NELSON...REAVIS MOUNTAIN...TATE AND MARBLEHILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 15, 2:15 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 215 PM EDT SAT MAY 15 2010 GAZ006-151845- 215 PM EDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FANNIN COUNTY UNTIL 245 PM EDT... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HURST THAT WAS NEARLY STATIONARY. THIS HEAVY RAIN WILL AFFECT AREAS NEAR THE WILSCOT CREEK. THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS THIS AREA AND ANOTHER TWO TO THREE INCHES IS POSSIBLE. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS FANNIN COUNTY...INCLUDING AREAS AROUND DIAL...MORGANTON...BLUE RIDGE...HEMP...MARGRET...HURST AND LOVING. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:02 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 18 min |
| May 15, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Lumpkin, Union | 39 min |
| May 15, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 45 min |
Nearby
Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.